Botox Gone Wrong: How to Know When Something’s Not Right and What to Do About It

 

Botox is the popular minimally invasive cosmetic procedure in the world. Most people find it safe and effective, with results that can last up to six months in some cases. But both patients and doctors need to keep in mind that this miracle drug is made of the botulinum toxin, which is one of the most deadly in the world. Indeed, it works by paralyzing nerves by blocking neurotransmitters. It can do this to any nerve in the body, so the aesthetic doctor that administers the drug must do so with great care.

 

 
How To Know When Something’s Wrong?

The symptoms of something going wrong with a Botox injection are myriad. They range from drooping eyelids to arrhythmias. Patients also experience difficulty in swallowing, breathing or talking, incontinence, chest pain, visual problems and extreme muscle weakness in an area that was not injected with the toxin. They may also develop a skin rash or watery eyes, headache, a reaction at the injection site, nausea, stomach pain and tinnitus. They may lose their appetite, have dry eyes or dry mouth and have symptoms that resemble the flu.

If these conditions appear and persist, the patient needs to notify their doctor right away.

There are also cases where nothing at all happens to the patient. They see no sign that their wrinkles or other problems have been eased even days after the injections. These people might have actually been exposed to the botulinum toxin through their food. In that case, the body has developed antibodies to combat the bacterium and even cosmetic injections won’t work. In this case, the patient also needs to contact their doctor.

Some people also have an allergic reaction to the toxin. The symptoms are intense itching, swelling of the tongue or the throat, trouble breathing and dizziness. If an allergic reaction is occurring, the patient or their caregivers need to call 999.

How To Prevent Complications?

First, the patient should only use a qualified aesthetic doctor in KL to administer the toxin. “Botox parties” where people are rumoured to inject each other with the drug must be avoided.

After the treatment, the patient should not rub or massage the area where the botulinum toxin has been injected, for it may cause the drug to migrate to areas where it doesn’t belong. Before the injections, the patient should tell their aesthetic doctor if they’ve been treated with the drug within the last four months or if they are on anticoagulants. Anticoagulants “thin” the blood and may increase the risk of adverse reactions at the injection site.

Patients who are taking muscle relaxant drugs, allergy medications or sleeping medications may also need to stop taking these drugs for a while before they receive injections of that bacterium.

Submit a Comment

Your email address will not be published. Required fields are marked *

five × four =